MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0644-016-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/26/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a lithotripsy procedure, the holmium laser fiber unexpectedly fractured, resulting in an injury to the surgeons finger.The unit was immediately turned off for inspection, during which damage to the laser protection lens was observed.The physician promptly paused the procedure, stepped away from the operating table, rinsed the injured finger and disinfected the area.After that, completed a new surgical scrub and continued the operation.The holmium laser machine and fiber were replaced, and the fractured fiber was retained.
 
Event or Problem Description
It was reported that during a lithotripsy procedure, the holmium laser fiber unexpectedly fractured and struck the lead surgeons finger, resulting in a burn injury.The unit was immediately turned off for inspection, during which damage to the laser protection lens was observed.The physician promptly paused the procedure, stepped away from the operating table, rinsed the injured finger and disinfected the area.After that, completed a new surgical scrub and continued the operation.The holmium laser machine and fiber were replaced, and the fractured fiber was retained.There were no patient complications reported as a result of this event.The patients condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical analysis of the product could be performed.The reported device performance allegation cannot be confirmed.A review of the device history record (dhr) confirmed that the device met all material, assembly and performance specifications.The device instructions for use (ifu) were reviewed.The ifu states the following: a damaged fiber may cause accidental laser exposure or injury to the treatment room personnel or patient, and/or fire in the treatment room.The ifu lists burn as a potential adverse event(s) associated with this device type.Risk review was completed and confirmed that the event of fiber break / burns was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on the limited information available, the most probable root cause and conclusion for this event cause not established which states that the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.
 
Event or Problem Description
It was reported that during a lithotripsy procedure, the holmium laser fiber unexpectedly fractured and struck the lead surgeons finger, resulting in a burn injury.The unit was immediately turned off for inspection, during which damage to the laser protection lens was observed.The physician promptly paused the procedure, stepped away from the operating table, rinsed the injured finger and disinfected the area.After that, completed a new surgical scrub and continued the operation.The holmium laser machine and fiber were replaced, and the fractured fiber was retained.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
SLIMLINE SIS EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LIGHT GUIDE OPTICS INTERNATIONAL LT
celtniecibas str 8
livani LV-53 16
LG   LV-5316
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key24390887
Report Number2124215-2026-09340
Device Sequence Number10622855
Product Code GEX
UDI-Device Identifier17290109147045
UDI-Public(01)17290109147045(17)291112(10)24106379
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0644-016-01
Device Catalogue Number0644-016-01
Device Lot Number0024106379
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer02/26/2026
03/27/2026
Initial Report FDA Received Date02/19/2026
Supplement Report FDA Received Date03/11/2026
04/10/2026
Date Device Manufactured11/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age39 YR
Patient SexFemale